Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Scout

Florinef in Hyper-POTS?

Recommended Posts

I saw my cardiologist today and he suggested I try Florinef. He said either that, or Verapamil, but I can't do both, he said. 

I'm seeing my autonomic specialist in 6 weeks (wish it were sooner), so he said he understands if I want to wait until then and chat to her, and then see what we do.

My concern with the Florinef is, I get BP surges and I don't know if that will make it worse. Sure, my BP is generally quite low on average, but I still get hypertensive surges which are often severe.

Anyone with Hyper-POTS who has also been on Florinef? Experiences? 

Many thanks folks! x

 

 

Share this post


Link to post
Share on other sites

I am clinically but not biochemically hyperadrenergic, & I could not tolerate florinef - worsened the hypertensive spikes & the splitting orthostatic headaches in my case, with no benefit. 

Some people are more sensitive to the adrenergic potentiating actions than others. Unfortunately I have not found anything that facilitates volume expansion without either worsened vasoconstriction (florinef) or hyponatraemia (desmopressin).

However I have come across other hyperadrenergic people who find it beneficial, & in their case the volume expansion probably outweighs the vasoconstricting actions - they are more volume replete so the SNS activity is lowered & they have less labile BP. 

I think it is just one of those things you need to find out for yourself. Do make sure your BP and electrolytes are monitored if you try it. 

Personally I would not want to leave any potentially helpful avenue untried, & don't regret all the things that I have tried & crossed off. It can always be stopped if it doesn't suit. 

What reason did your cardiologist give you as to why florinef cannot be used with verapamil? I am not aware of any contraindication to the two, and know of at least one person who uses both with success. PLEASE do not tell me it was due to a computer prompt - many medical IT programs would flag up an "adverse interaction" between these two, but only because one is an antihypertensive & the other usually raises BP, so in a healthy person the prescription of both would be counterintuitive, but clinical reasoning also needs to be applied. 

B xxx

Share this post


Link to post
Share on other sites

@Scout - my specialist usually recommends to only increase or add one med at a time - otherwise we would not know which one was helping or making things worse. That potentially could be what your doc is thinking. 

Share this post


Link to post
Share on other sites

Thanks so much for the replies.

@bombsh3ll I have a similar concern that it will raise my BP surges higher. I think at this stage I will wait and discuss with my autonomic specialist in a month, and perhaps try the low dose of verapamil. I also have diazepam which I know can help with the surges. A little concerned about getting hooked on it, but if a low dose daily helps stop the surges, then maybe it's what I need right now.  Like you said, sometimes we just have to try things! What have you found that works best for you? 

@Pistol Indeed, good point. Have you been on Florinef? If so, what were your experiences? 

 

Share this post


Link to post
Share on other sites
10 hours ago, Scout said:

Indeed, good point. Have you been on Florinef? If so, what were your experiences? 

 

@Scout - no, my specialist said it is not the right med for me. I have hyperadrenergic POTS with severe vasoconstriction issues, so it would not help me, probably make things worse. 

Share this post


Link to post
Share on other sites
11 hours ago, Scout said:

I also have diazepam which I know can help with the surges. A little concerned about getting hooked on it, but if a low dose daily helps stop the surges, then maybe it's what I need right now.  Like you said, sometimes we just have to try things! What have you found that works best for you? 

Licorice root worked amazingly for a year then the positive effects wore off & it left me with very high blood pressure. Its action is similar to that of florinef but without some of the side effects. Unfortunately I have not yet found anything else that helps me to stand, although I too take a small dose of diazepam now and again when the chest pain & non-psychogenic sense of anxiety/doom is really bad, & that really helps those symptoms.

As far as I am concerned, taking a small dose of a benzodiazepine for a medical condition as opposed to recreational use, and sticking to your prescribed amount with no dose escalation carries no more risk of getting hooked than an asthmatic using their inhaler when they need to. 

Starting low with the verapamil if your BP is low at times is sensible, as its primary function is as an antihypertensive. 

Good luck, I hope you find the new med helpful.

B xxx

Share this post


Link to post
Share on other sites
On 8/1/2019 at 12:15 AM, Scout said:

I saw my cardiologist today and he suggested I try Florinef. He said either that, or Verapamil, but I can't do both, he said. 

I'm seeing my autonomic specialist in 6 weeks (wish it were sooner), so he said he understands if I want to wait until then and chat to her, and then see what we do.

My concern with the Florinef is, I get BP surges and I don't know if that will make it worse. Sure, my BP is generally quite low on average, but I still get hypertensive surges which are often severe.

Anyone with Hyper-POTS who has also been on Florinef? Experiences? 

Many thanks folks! x

 

 

You are correct in questioning whether florinef makes sense for you.  It is not an easy drug to go on or go off.  6 weeks seems like a long time, but it might make sense to just wait.  Personally if I had high BP and I were just starting my journey, it wouldn't be the first drug I'd want to try.

Share this post


Link to post
Share on other sites

My plasma NE was very high during the TTT, but my doctor thinks it is in reaction to low blood volume and blood pooling rather than primary hyperPOTS.  Florinef helps me feel much better.  Whether it is for you or not depends on the mechanism that causes your POTS.

Share this post


Link to post
Share on other sites
52 minutes ago, Lily said:

My plasma NE was very high during the TTT, but my doctor thinks it is in reaction to low blood volume and blood pooling rather than primary hyperPOTS.  Florinef helps me feel much better. 

I agree with your doctor's thinking, I believe that is the case with me as well. I just didn't tolerate the florinef but in theory it makes a lot of sense. 

B xxx

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...